|ALT and LDH elevated
Jun 21, 2004
Dr. Dieterich, Thanks for this forum.
I have been HIV poz for 2 years, normal CD4's and low to undetectable VL usually. Occasionally, very elevated Lymps. (3,800 range, then drop to 2,200 range and back up, every few months).
My ALT is 66 (range is 10 to 40) and LDH slightly elevated. But, Bilirubin and Alk Phos. are very low normal...is it safe for me to take 500mg of acetaminophen most mornings for bad headaches? Hep B and C antibody tests have been negative as was a Quantitative PCR test for Hep C (I went with your advice in an answer to someone some months ago to avoid a QL PCR).
I'd appreciate your advice: could I have liver damage based on the high ALT and highish LDH? Is Tylenol unsafe for me? And, is there any significance to very low normal Alkaline Phos and Bilirubin?
| Response from Dr. Dieterich
Two tylenol per day should not be a problem. You may have some fatty liver disease. If you are overweight, that could do it. If you are taking protease inhibitors that could do it too. Ask your MD to check a fasting insulin level with a fasting glucose. If elevated that could be a sign of NASH or non alcoholic steato hepatitis. Good luck! DTD
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Bilirubin And ALT Elevated With Tired, Weakness, Fever
- What Is The Ldh Count If You Have HIV?
- Oral Ulcers After Having Sex During Period Sign Of HIV AIDS
- Painful Red Spots After Having Sex During Period Worried I Have HIV
- Can I Get Hepatitis C From A Bite Wound?
- How Long Do You Have To Wait Until You Can Get Tested For An Std?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.